Advertisement

What are the side effects of Coumadin?

Some people may experience side effects while taking Coumadin. Many side effects are mild and do not require medical assistance unless they persist or become severe. Some of these common side effects include: altered sense of taste, bloating, feeling cold or having chills, gas, loss of hair, mild stomach pain, nausea, tiredness and vomiting.

Other side effects may be more serious. Contact your doctor immediately if you experience any bleeding that will not stop, black or bloody stools, bleeding from wounds or needle injections, blood in the urine, coughing up blood or vomit that looks like coffee grounds, dark urine, discoloration anywhere on your body, dizziness, easy bruising, feeling light-headed or short of breath, flu-like symptoms, foot ulcer, hot or cold feeling, infection, numbness or muscle weakness, pain in the upper right part of the stomach, pale skin, purple or red pinpoint spots under your skin, purple toes or fingers, rapid heart rate, sudden and severe leg or foot pain, sudden headaches, swelling, trouble concentrating, unusual bleeding, urinating less than usual or not at all or yellowing of the skin or eyes. Discuss other possible side effects with your doctor.  

Travis M. Hendry, MD
Orthopedic Surgery
Normal side effects of Coumadin include:
  • Bruising
  • Prolonged bleeding from small cuts
  • Nosebleeds
  • Headache
  • Bloated or crampy stomach
  • Loss of appetite
Contact your doctor if you experience:
  • Headache that is not relieved by pain medication
  • Large areas of bruising
  • Nosebleeds that won't stop
  • Rash or hives

Continue Learning about Anticoagulant

What is an anticoagulant?
Brigham and Women's HospitalBrigham and Women's Hospital
An anticoagulant (anti means against, and coagulant refers to blood clotting) or "blood thinner"...
More Answers
What drugs may interact with anticoagulants?
Donna Hill Howes, RNDonna Hill Howes, RN
The following drugs may interact with anticoagulant drugs, leading to side effects: antiplatelet ...
More Answers
What does it mean if my child's PT/INR test result is too high?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your child's PT/INR test result is too high, it means that her blood is clotting too slowly a...
More Answers
What does it mean if my mother's PT/INR test result is too high?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your mother's PT/INR test result is too high, it means that her dose of warfarin is too high,...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.